Alert archive / Oklahoma / Flash Flood Warnings in 1997
Flash Flood Warning 45, NWS Norman, OK
NWS Norman, OK issued this flash flood warning at Jul 19, 1997, 1:23 AM CDT for Kay County, Oklahoma. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jul 19, 1997, 1:23 AM CDT (06:23 UTC)
- Expired
- Jul 19, 1997, 4:15 AM CDT
- In force
- 3 hr
- Issued by
- NWS Norman, OK
- Area
- Whole counties
County Kay County, OK
The nearest sounding before it
Norman, OK (KOUN), launched 00:00Z, 6.4 hours before the alert went out and 179 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1669 J/kg
- Mixed-layer CIN
- -42 J/kg
- Mixed-layer LCL
- 1339 m above ground
- 0-6 km bulk shear
- 20 kt
- 0-1 km storm-relative helicity
- 74 m²/s²
- 0-3 km storm-relative helicity
- 163 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 3.6
The text
As transmitted, in the capitals the NWS used until 2016.
000
TTAA00 KOKC 190624
FFWOKC
OKC071-003-047-053-190915-
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE NORMAN OK
123 AM CDT SAT JUL 19 1997
THE NATIONAL WEATHER SERVICE IN NORMAN HAS ISSUED A FLASH FLOOD
WARNING EFFECTIVE UNTIL 415 AM CDT FOR PEOPLE IN THE FOLLOWING
COUNTIES
IN NORTHEASTERN OKLAHOMA
KAY
IN NORTHWESTERN OKLAHOMA
ALFALFA...GARFIELD AND GRANT
AT 123 AM CDT...RADAR CONTINUED TO INDICATE SHOWERS AND
THUNDERSTORMS...SOME PRODUCING VERY HEAVY RAINFALL...DRIFTING SLOWLY
ACROSS PARTS OF KAY...ALFALFA...GARFIELD...AND GRANT COUNTIES. THESE
SHOWERS AND THUNDERSTORMS ARE EXPECTED TO CONTINUE ACROSS THESE AREAS
DURING THE EARLY MORNING HOURS...CONTRIBUTING TO THE FLOODING POTENTIAL.
BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE
THE DANGERS OF FLASH FLOODS. DO NOT STAY IN AREAS SUBJECT TO
FLOODING WHEN WATER BEGINS RISING. IT IS VERY DIFFUCULT AT
NIGHT TO TELL HOW MUCH WATER IS ON ROADS. MOTORISTS SHOULD NOT
DRIVE THROUGH WATER OF UNKNOWN DEPTH.
DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO
CROSS SAFELY. VEHICLES CAUGHT IN RISING WATER SHOULD BHE
ABANDONED QUICKLY. MOVE TO HIGHER GROUND. REMEMBER...MOST
DEATHS IN FLASH FLOODING OCCUR IN AUTOMOBILES. IT ONLY TAKES A
FOOT OR TWO OF FLOWING WATER TO WASH MOST CARS AWAY.
22What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Norman, OK wrote its last area forecast discussion before this flash flood warning went out at Jul 18, 9:36 PM CDT, 3 hours 47 minutes earlier.
Area forecast discussion, Jul 18, 9:36 PM CDT, 3 hours 47 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NORMAN OK 935 PM CDT FRI JUL 18 1997 SMALL AREA OF CONVECTION CONTINUES NEAR KAY..GRANT..GARFIELD...AND NOBLE COUNTY INTERSECTION...IN VICINITY OF PERSISTENT MESOSCALE UPPER LOW. THIS LOW HAS APPARENTLY WEAKENED...AS DAYTIME CONVECTION WAS ABSENT. THIS UPPER LOW AND FCST LOW LVL WAA MAY STILL ALLOW FOR SHRA/TSRA DEVELOPMENT OVERNIGHT...ESPECIALLY IN THE NORTH. WL STILL CARRY PART OF FLASH FLOOD WATCH OVERNIGHT...MAINLY ACRS REGIONS THAT HAS RECEIVED RECENT HEAVYRAINFALL. .OKC... OK...FLASH FLOOD WATCH TONIGHT ZNS 06>08-11>13-19>20-26. TX...NONE. CB
The office that day
Everything else NWS Norman, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 18, 7:43 PM CDT | Flash Flood Warning | OUN | Garfield, Grant, Kay, Noble | 3 hr |
| Jul 18, 10:30 PM CDT | Flash Flood Warning | OUN | Grant, Kay | 2 hr |
| Jul 19, 12:48 AM CDT | Severe Thunderstorm Warning | OUN | Garfield | 42 min |
| Jul 19, 1:23 AM CDT | Flash Flood Warning | OUN | Alfalfa, Garfield, Grant | 3 hr |
| Jul 19, 3:07 AM CDT | Flash Flood Warning | OUN | Noble | 3 hr |
| Jul 19, 3:59 AM CDT | Flash Flood Warning | OUN | Alfalfa, Garfield, Grant, Kay | 3 hr |
| Jul 19, 6:16 AM CDT | Flash Flood Warning | OUN | Blaine | 3 hr |
| Jul 19, 6:55 AM CDT | Flash Flood Warning | OUN | Alfalfa, Garfield, Grant, Major | 2 hr |
| Jul 19, 6:55 AM CDT | Flash Flood Warning | OUN | Kay, Noble | 2 hr |
| Jul 19, 9:10 AM CDT | Flash Flood Warning | OUN | Garfield, Grant, Kay, Noble | 3 hr |
| Jul 19, 9:55 AM CDT | Flash Flood Warning | OUN | Lincoln | 3 hr |
| Jul 19, 10:49 AM CDT | Flash Flood Warning | OUN | Oklahoma | 3 hr |
Nearby
Flash Flood Warnings in Oklahoma, 1997Every flash flood warning in 1997
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.